Sticky Blood-Hughes Syndrome Support
8,347 members8,525 posts

APS AND FLU

I have a regular flu jab but still appear to have caught flu this year. As I am on Warfarin I am being very careful what I take and self monitor my INR. But cannot find anything to relieve the symptoms. Have spoken to the surgery but they were not much help. My family think I should call out a Dr but I can't see the point. But not sure what to do.

16 Replies
oldestnewest

I too have the flu jab, and am sorry to hear that it hasn't worked for you this year. Can you try and get a telephone consultation with a doctor? Failing that ring a pharmacist.

I am on warfarin, high INR target of 3.8 to 4.0 and self-test.I also take paracetamol 8 a day for pain every day for years. It doesn't cause me any problems but is is a daily dose and therefore the effect if any, is a constant and taken into account.

There are some other drugs for the relief of flu symptoms, other than paracetamol, that do interact and should be avoided- hence a word with pharmacist if Doctor wont play.

I have had flu once and it was dreadful for a couple of days; I reckon that if someone had dropped a £50 note on the floor I would not have had the energy or interest to bend and pick it up. Get well soon.

Best wishes

1 like
Reply

Thank you for you reply. Have spoken to pharmacist he was very helpful. Told me to ring Drs back and insisted on a phone consultation. Thinks I may have a chest infection, which I thought was just my asthma so have been using my nebulIser. Just have to wait for one to arrive at th surgery now.

I certainly can't take any more of not sleeping and eating not doing anything really apart from being in constant pain.

1 like
Reply

It is good you are pushing for an appointment, this is important, and the pharmacist is always good to talk to regarding drugs and any drug contraindications with anything you are taking or wishing to add to your existing regime. MaryF

Reply

Will look into it for the future I think Ieft it too late this time. Trying to get past surgery receptionists is a nightmare but she has said she will ask the Dr to ring me but can't promise it will be today.

Reply

I read in my papers for Warfarin:

"More than 4 - 6 tablets of Paracetamol will increase your INR".

It is good that you selftest and perhaps you have a Fragminshot to take if the INR goes too low. Of course if you have chestpain you should see a doctor but otherwise perhaps you could try 2 paracetamol.

These papers we got when we were at the hospital with my Hematologist to learn how to selftest.

Check every day now so you see if the INR is going up or down. Write everything on a paper, the drugs also and what time you take it!

Hope you will be better soon!

Best wishes from Kerstin in Stockholm

Reply

If you are too unwell to get to the surgery and think there is a possibility of a chest infection then you are perfectly entitled to ask for a home visit for a proper examination in case you need antibiotics. If you can't face phoning them ask one of your family. Especially if the surgery is, like mine going to be closed from midday Christmas Eve until the following week.

Hope you feel better soon.

Reply

Thank you for all your help.

After several phone calls to different people NHS direct told me to go straight to A&E. Which I was now able to do as Hubby had returned from Wales and sorted everything out.

At least they took it all seriously after having a huge dose of Prednisolone and larger dose on the nebuliser was feeling much better. And after 5 hours was sent home with more steroids and antibiotics.

The annoying thing is if the receptionist had taken it more seriously in the first place I probably wouldn't have to have gone to the hospital at all.

Still not over it obviously but am so much more comfortable.

Reply

I am pleased you have received treatment and hope you will feel better for Christmas. But the service from your GPs surgery is appalling. Perhaps when you feel better you might consider having a word with the practice manager?

1 like
Reply

Well done on pushing on through it. MaryF

Reply

I have also noticed since back from hospital the skin on my legs is very mottled. Not had that for years.

Reply

I would complain about receptionist She is Not a Doctor and has no authority to decide on patient's right to access medical help.

Hate to say it but if your legs are mottled you probably should check you're not having allergic reaction to meds.

Get well soon xx

Reply

Luckily it all calmed down.

Reply

Iv had mine this year and it's been fine last year I was so ill with flu and chest infection took a few weeks to get a bit right so hope you going to be ok x

Reply

Thanks! I think it's going to take a while to fully recover. But everyone's rallying around and I'm sitting back and watching the commotion.

Reply

I think it can be helpful to chat things through with your GP and reach an understanding about recognising you as a patient with complicated, or indeed very complicated issues. My GP is brilliant and all the staff know that if I ring and say it is important that I speak to someone, they recognise that it probably is. In the past I have been seen within half an hour when I thought I may be having a TIA.

I recognise that I am particularly lucky with my GP but the trust and understanding has come about through talking things through with people who are willing to listen.

1 like
Reply

I do need to speak to someone at the GP practise. The problem is they share receptionist with another much larger branch. There appears to be a different one every time I go there. I didn't have any problems before that as I got to know the receptionist when I went for my regular INR test.

Reply

You may also like...